Birth Control! Aviane--to Nikki
Hey guys, this is my first post ever! So I've always had combination skin. I went on BC when i was 17 to help my acne. Ive been on aviane since i could remember and it's always kept my acne at bay. I got the occasional breakout around my period, but I've pretty much have had clear cheeks since then. fast forward to april, i am now 20 btw, and i was experiencing some minor breakouts on my cheeks. now that i think about it, it was probably from going off for two months and then going back on.while i was off my back got bad too. me being the baby that i am, i asked for a new pill.....doc prescribed me yaz, tretinoin, and clindamycin. mind you, id just been using neutrogena and things were fine. so i was in the middle of aviane and didnt wanted to finish before taking nikki, the generic version of yaz that my pharmacy gave me. but i did start using the antibiotics, for about 7 weeks before i stopped. my face was completely burned and my left cheek looked so bad. i had broken out super bad, with cystic acne, something that i never really experienced before. they worked for my back but that was about it. so i continue to use it there. so i stopped using it on my face and it was getting better. then in the middle of may i started nikki. and oh boy how that made things so much worse. cystic acne EVERYWHERE. lower cheeks, chin, temples. I went from a clear face in april to looking so bad as of june. I just finished month one of nikki and I'm considering going back on my old pill, aviane. why fix whats not broken? what are your thoughts? on this pill i was breaking out with a bad zit everyday! as of now i don't seem to be breaking out anymore but I've read about how long it takes your body to adjust so who's to say that next month won't be any worse. i am still getting little pimples along my jaw. I'm super sensitive. i know this acne is hormonal because it started when i started taking the pill. i wash twice a day, and I'm currently using curology which is helping a ton. switching pills was the biggest mistake i ever made. WHAT DO I DO?! Ive also read that nikki is a generic of a generic as well. I'm super active, workout 6x a week and acne was never an issue before. so should i go back on aviane?
We sound very similar. You can look at some of my posts and see the simularties if you'd like - - but anyway -- thought I'd check on yourjourney so far and see what you decided to do.
I too, was on aviane (and it's generics/sister pills that contain levornogesterel) and never had problems with acne. Maybe 1 pimple here or there -- but that's about it.
Then I was switched to Yasmin (ocella to be exact -- and that isa generic like Nikki is too, to Yasmin -- all in he drospironone family) -- by some random fill in provider at my regular trusted gyno's office -- and experienced my first ever "breakout" as I'll refer to it -- about a month after starting it.
I went to a derm who said nothing about it being due to the hormones in my new pill -- or anything about birth control linked to acne -- he prescribed me azelex and cephlexin 500mg 2x my for 3 months and sent me on my way. It worked! The antibiotic and cream kicked in after about a month and I was happy and never thought about it again.
Then -- at about that 3-4 month mark -- I quit taking the antibiotic as I was directed do so when I wadone with it and also quit taking my birth control just because I no longer needed it. Everything was fine. No breakouts. Normal periods. Perfect.
After about 5-6 months of being off the pill -- I decided I should go backto using birth control for the sake of contraception-- andwent back on the most recent pill I had been on -- ocella.
Boy oh boy as that a mistake! I had such a bad breakout-like reaction to it after 1 month -- I could barely believe my eyes. Little bumps everywhere with a few bigger cysts across my face.
Of course I went to a dermatologist ASAP -- a different from the other one I had seen before -- who pushedme to stay on the bc-- give it 3 months -- take spironolactone-- use clydamycin -- use azelex -- use differin -- and I immediately refused all of it.
How could I all of a sudden have a problem? There's No way! I quit the birth control and found a doctor who would prescribe what I used before -- and got regular facials/chemical peels to help alleviate my healing marks.
It worked - but when I got off the antibiotics -- I wasn't on birth control and that's when I realized I needed some kinda hormonal balancing act to help me out because I started to breakout slightly again.
I researched and read reviews over and over and talked to my trusted gyno this time -- refusing to see any one else this time under-- and she encouraged me to go back on my old pil -- the levonorgestrel blend (aviane/Alesse/Portia/Levora - etc...) as I had been on all the versions without problems -- especially acne.
I was sooo nervous to start it -- especially after all my research on here that said that this is the worst pill family to be on -- but I took a leap of faith and sure enough -- it's working.
Ive only been on it a month - so things aren't perfect yet. But a lot better! Im slowly clearing. I have gotten a small -- but manageable breakout or two but like I said they clear quickly compared to before. I'm remaining positive and giving it 3 months before I really judge it and think anymore more about it -- but the fact that I didn't breakout all over like I did on the Yasmin family of pills after only 1 month -- I'm taking as a sign my body doesn't agree withthat particular pill blend (drosprionone).
Anyways -- sorry I got off topic -- but I hope my story helps you decide what to do. Let me know and good luck luck!